Tornado, Larimer
- When
- July 25, 1:36 PM MST
- Where
- Larimer County, 2 mi NE of Buckeye
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.817, -105.083
A tornado reportedly touched down but did no damage.
3 hail, 1 tornado, 1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 25, 2:30 AM MST, 11 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 AM MDT MON JUL 25 2005 .SHORT TERM...FAIRLY COMPLEX WEATHER SITUATION TODAY. INITIALLY... AIRMASS WILL BE DRYING THIS MORNING ACROSS THE PLAINS AS DOWNSLOPE NORTHWESTERLY FLOW DEVELOPS BEHIND LEE TROUGH. THEN...A SHARP COLD FRONT WILL MOVE QUICKLY SOUTHWARD ACROSS THE HIGH PLAINS THIS AFTERNOON. FRONT IS MOVING INTO NORTHERN WYOMING EARLY THIS MORNING SO BRINGING IT SOUTH ACROSS THE COLORADO PLAINS THIS AFTERNOON PER THE NAM SEEMS REASONABLE. DEWPOINTS SHOULD JUMP SIGNIFICANTLY WITH FROPA SINCE SOURCE REGION DEWPOINTS ARE NOW IN THE 50S AND LOWER 60S. PRECIPITABLE WATER VALUES EXPECTED TO RISE BACK INTO THE 1.0 TO 1.25 INCH RANGE LATER TODAY AFTER DROPPING THIS MORNING. OTHER PLAYER WILL BE UNSEASONABLY STRONG UPPER LEVEL JET WHICH WILL MOVE ACROSS WYOMING AND THE DAKOTAS. THIS WILL LEAVE NORTHEAST COLORADO IN FAVORABLE RIGHT REAR ENTRANCE REGION OF UPPER JET TONIGHT. Q-G VERTICAL MOTIONS ALSO SHOW SUPPORT FOR MORE WIDESPREAD PRECIPITATION. THE ONLY TROUBLE AREA IS STABILITY PROFILE. THE COLD FRONT WILL PUSH MUCH COOLER BOUNDARY LAYER TEMPS INTO THE FORECAST AREA. WITHOUT ANY HELP FROM ABOVE...THIS WOULD EFFECTIVELY CAP OFF PRECIP DEVELOPMENT. HOWEVER...WITH FORCING FROM ABOVE AND RATHER DEEP UPSLOPE EXPECT AT LEAST ELEVATED CONVECTION WILL GET GOING AND BECOME MORE WIDESPREAD THIS EVENING. WILL BOOST POPS OVER MOST OF THE PLAINS AND FOOTHILLS INTO THE LIKELY CATEGORY. PRECIP IS LIKELY TO LINGER THROUGH THE NIGHT WITH UPSLOPE FLOW AND FORCING. DESPITE LIMITED INSTABILITY BEHIND FRONT...A FEW SEVERE STORMS ARE POSSIBLE WITH STRONG 0-6KM WIND SHEAR INCREASING TO 20-25 M/S. TEMPS STILL QUITE WARM AHEAD OF THE FRONT TODAY. 90F OR BETTER ON THE PLAINS IS REASONABLE WITH PREFRONTAL DOWNSLOPE WARMING. .LONG TERM...MODELS AGREE ON THE TIMING AND STRENGTH OF THE COLD AIR PUSH TUESDAY. MOS TEMP GUIDANCE RUNNING ABOUT THE SAME WITH THE MAX TEMP AT DENVER IN THE UPPER 60S/LOWER 70S. PREVIOUS MOS TEMPS WERE ACTUALLY SEVERAL DEGREES COOLER. ETA/NAM SHOWS A SLOW STEADY FALL IN 700-500MB TEMPS DURING THE DAY TUESDAY WITH THE 700MB TEMP LOWERING TO 6C OVER DENVER BY 00Z/WED. ALL AND ALL...SHOULD FEEL QUITE COOL COMPARED TO THE RECORD HEAT LAST WEEK. MODELS SHOW THE UNSEASONABLY COOL AIR UP AGAINST THE FRONT RANGE PRETTY MUCH THE ENTIRE DAY WITH A NEAR SATURATED SOUNDING UP TO ABOUT 650 MBS WITH THE ONGOING LOW LEVEL UPSLOPE FLOW. HAVE INCREASED CLOUD COVERAGE TO OVERCAST CATEGORY DURING MORNING HOURS OVER AND ALONG THE FRONT RANGE. PATCHY FOG WITH THE LIGHT RAIN A PRETTY GOOD BET IN THIS AREA PRIOR TO THE NOON HOUR. ABOVE THE FRONTAL INVERSION...ATMOSPHERE STILL RELATIVELY WARM AND UNSTABLE ENOUGH TO SUPPORT CONVECTION. SUSPECT WE/LL SEE SCATTERED T-STORMS DVLPG OVER THE FRONT RANGE AND HIGHER FOOTHILLS BY LATE MORNING AND CONTINUING THROUGH EARLY EVENING. T-STORM CHANCES ON THE PLAINS MUCH LOWER...BUT WITH MODEST OROGRAPHIC FORCING...AND MID-LEVEL LIFT PROVIDED BY SHORTWAVE ENERGY PASSING OVER THE AREA DURING THE AFTERNOON...COULD SEE A FEW WEAK STORMS EMBEDDED IN THE SCATTERED LIGHT SHOWERS. TUESDAY NIGHT...SEE LITTLE CHANGE AS COOL NWLY FLOW ALOFT AND ANTICYCLONIC UPSLOPE FLOW KEEPING THE PLAINS AND FOOTHILLS UNDER LOW CLOUD COVER. SHOULD ALSO SCATTERED LIGHT RAIN SHOWERS LINGERING UNTIL AROUND 06Z/WED...BUT AMOUNTS ON THE LOW SIDE. WEDNESDAY AND BEYOND...ATMOSPHERE BEGIN TO WARM AND DRY...SLOW AT FIRST ON WEDNESDAY AS THE UPPER TROUGH MOVES EAST AND WINDS ALOFT SLOWLY RETURNS TO ZONAL FLOW. MOS GUIDANCE GIVES MAX TEMPS AT SITES ON OUR NERN PLAINS IN THE LOWER/MID 80S BY WEDNESDAY...PRETTY IN LINE WITH THE MODEL TEMP FIELDS. THURSDAY THROUGH SUNDAY...UPPER RIDGE BUILDING OVER THE GREAT BASIN MID-WEEK SHIFTS EAST OVER COLORADO. SEE DAYTIME TEMPS RETURNING TO ABOVE NORMAL AND RAIN CHANCES SHRINKING TO NEAR NOTHING BY FRIDAY. && .BOU...NONE. && BARJENBRUCH/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT MON JUL 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FRONT IS PUSHING SOUTHWARD ACROSS THE FORECAST AREA LATE THIS MORNING. DEW POINTS ARE PRETTY HIGH AND THERE IS PLENTY OF MID AND UPPER LEVEL MOISTURE AROUND. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY 1 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT ON THE PLAINS BY 2:30 PM. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL OUT ON THE PLAINS. WITH ALL THE AVAILABLE MOISTURE AROUND...THE MAIN THREAT ACROSS MOST OF THE FORECAST AREA WILL BE HEAVY RAINS CREATING A FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER WEATHER WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY. A RIDGE WILL REBUILD OVER THE ROCKIES FOR WARM AND DRY WEATHER LATE IN THE WEEK WITH ONLY ISOLATED MOUNTAIN THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/GIMMESTAD
The Cheyenne radar (KCYS), 44 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
3 hail, 1 tornado, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A tornado reportedly touched down but did no damage.
Heavy rain in the vicinity of the Overland burn scar, triggered a mudslide in Jamestown. Rocks the size of bowling balls, along with silt and mud slid down the mountain and into town. One parked car was buried by the debris.
Damaging thunderstorm winds downed trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466312, 5466313, 5466311, 5466310, 5466309, 5466308.